Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Testosterone While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Gynecological Problems and HIV/AIDS

HIV-Positive Women and Gynecological Problems Certain gynecological (GYN) conditions are more common, more serious and/or more difficult to treat in HIV-positive women than HIV-negative women. If left untreated, some GYN infections can develop into more serious conditions such as pelvic inflammatory disease (PID) or cervical cancer. Which GYN Conditions Are Most Problematic? Herpes Simplex Virus (HSV, Genital Herpes) There are many forms...
Ask the Experts

Problem Taking My Meds

Dear Doc. I'm not sure whats wrong with me, Since 1994 I was tested positive for the hiv virus. I'ts now 2003 and I have full blown aids, I can't for the life of me, take the meds. I'm on Kaletra and trizavir, For years its been...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Side effects of medications are a common problem in the managment of therapy.There are a ton of tips, tricks and methods to minimize side effects of therapy-- when are you taking your medications? Are you taking them with meals? What type of food-... Read more »

are my skin problems and testosterone levels related

hello doctors:this isn't completely hiv related but hiv is why i think there is a conection. my problems stem back to when i was about 16yo. my penis was constantly itching along with various other parts. around 20 i began devoloping open...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Tough to comment without more details. If you have seen an HIV experienced dermatologist without help then your case sounds like a major challenge. Excess testosterone can also cause the skin to break out in some persons. You might try decreasing... Read more »

26 Yr old HIV+ w/ Low(?) Testosterone and symptoms

As the title stated, I am a 26yr old HIV+ man. I have been off meds for about 18 months (by choice, due to an inability to tolerate the effects) with a viral load of around appx. 11K and t-cells between 480-600.Over the last year I have had serious...
Cade Fields-Gardner M.S., R.D.

Response from Cade Fields-Gardner M.S., R.D.

The Cutting Edge
Testosterone levels are relative to age and age should be considered in evaluating the levels. Testosterone replacement does not exactly duplicate what is missing if your production is low. Your doctor is telling you correctly that exogenous... Read more »

Problem with Tcells, Viread and Testosterone

Hi. I have kept you up to date periodically with my progress on Videx EC (250MG), Sustiva, and Viread. I have been on this combination now for just over 1 year. I went to my doctor yesterday and received some bad news for the first time, though all...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your question.Having low levels of testosterone is not too unusual in persons with HIV infection. As you point out, treatment can be quite simple- and very effective in reducing or reversing the symptoms.Your comments about your CD4 cell... Read more »
Connect With Others

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
I'm traveling to Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice?... Read more »

Meds a Problem

Posted by Anonymous, 3 Replies
Just wanted to know is there other gay men out there that are having problems with their meds and having sexual relations? What I mean is I'm having to take meds for hiv/aids and also anemia plus the discomfort of the meds in my stomach and now for... Read more »

22 poz..stopped taking meds/not disclosing status

Posted by Anonymous, 16 Replies
i was diagnosed hiv+ december 2003. i had an insane viral load of over a million. my initial cd4 was 280. i began taking medication and within 2 months i gained back the 50 pounds of weight i lost and became healthier than ive ever been before. i... Read more »

When does a person start taking ARV meds?

Posted by Carrie, 5 Replies
My boyfriends CD4 count is over 1100 and his Viral count is under 400. From my own researching, this appears to still be ok (considering the circumstances of course). He said though that today at the dr they want to start him on antiretroviral... Read more »